Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 105, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 21, 2011, 9:35 AM CDT for Lincoln Parish, Ouachita Parish, Union Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2011, 9:35 AM CDT (14:35 UTC)
- Expired
- Apr 21, 2011, 10:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
024
WUUS54 KSHV 211435
SVRSHV
LAC061-073-111-211515-
/O.NEW.KSHV.SV.W.0105.110421T1435Z-110421T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...MONROE...CLAIBORNE...
SOUTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1015 AM CDT
* AT 933 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF FARMERVILLE...OR 14 MILES NORTHEAST OF RUSTON...AND
MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STERLINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3247 9202 3253 9257 3284 9251 3286 9206
3282 9205 3280 9204 3274 9204 3273 9206
3271 9204 3272 9202 3272 9199 3264 9196
TIME...MOT...LOC 1436Z 271DEG 29KT 3271 9249
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:36 AM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Apr 21, 4:36 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 436 AM CDT THU APR 21 2011 .DISCUSSION... NEAR STATIONARY FRONTAL BOUNDARY...JUST NORTH OF INTERSTATE 20. ALTHOUGH WARM SECTOR AIRMASS HAS BEEN MOSTLY QUIET...DEEP CONVECTION HAS BEEN ONGOING MOST OF DAY AND OVERNIGHT NORTH OF FRONT...WHERE SFC BASED LI VALUES ARE POSITIVE...HOWEVER...SHOWALTER INDEX FOR ELEVATED CONVECTION AROUND -3 TO -5. THIS DIFFERENCE ACCOUNTING FOR VERY HEAVY RAIN...COPIOUS LIGHTNING...AND SOME HAIL IN STRONGER STORMS. SEE NO REASON FOR THIS TREND TO CHANGE TODAY...ALTHOUGH WEAKER CAP SOUTH OF FRONT MAY ALLOW FOR ISOLD AFTN CONVECTION...WITH PRESENCE OF ADDITIONAL COLLIDING OUTFLOW BOUNDARIES IN THE PLAYING FIELD. HEAVY RAINFALL WILL NEED TO BE WATCHED TODAY AS TRAINING CELLS HAVE PRODUCED STORM TOTAL PCPN ALREADY IN THE 3 TO 6 INCH RANGE. HOWEVER...THIS FRONTAL BOUNDARY WILL MAKE NORTHWARD PROGRESS THURSDAY NIGHT AS LEE SIDE LOW PRESSURE MOVES OUT INTO CENTRAL PLAINS...WITH SOUTH WINDS INCREASING DURG DAY ON FRIDAY...AND ANY ADDTIONAL WARMING IN 850 MB REGION LIKELY TO RESULT IN CAPPING INVERSION MOST OF AREA...ALTHOUGH NAM FCST SOUNDINGS SUGGESTIVE OF SOME ISOLD DEEP CONVECTION POPPING FRI AFTN. THE WEEKEND WILL SEE TEMPS PUSHING THE 90 DEGREE MARK...A LITTLE ABOVE GUIDANCE...IN WARM AIR ADVECTION AND LIMITED SKY COVER. TIMING OF FRONT WILL DETERMINE WHICH TIME PERIOD EARLY NEXT WEEK WILL SEE MOST ACTIVE TSTM ACTIVITY AS A STRONG UPPER TROF MOVES ACROSS AREA. ECMWF DICTATING A FASTER MOVEMENT...BY EARLY TUESDAY...WHILE GFS SHOWS COLD FRONT TO MOVE ACROSS AREA ON WEDNESDAY...NEAR END OF EXTENDED PERIOD./VII/. && .AVIATION... A COLD FRONT JUST SOUTH OF THE I20 CORRIDOR IS STALLING AND WILL BEGIN TO LIFT BACK AS A WARM FRONT LATER TODAY. SHOWER AND THUNDERSTORM ACTIVITY HAS BEEN PERSISTENT THIS MORNING ACROSS PORTIONS OF EXTREME NE TEXAS...SE OKLAHOMA...AND SOUTHERN ARKANSAS...AS UPPER LEVEL DISTURBANCES PASS NORTH OF THE FRONTAL BOUNDARY. TEMPO TSRA ACTIVITY WILL LIKELY CONTINUE TO AFFECT TXK...ELD AND MLU THIS MORNING...WITH IFR CONDITIONS POSSIBLE WITH +TSRA ACTIVITY. OTHERWISE IFR/MVFR CIGS PERSIST ACROSS THE AREA THIS MORNING. THESE CIGS WILL BECOME VFR DURING THE AFTERNOON AS CLOUD BASES RISE. SOME TEMPO TSRA MAY OCCUR IN THE I20 TERMINALS AND AR TERMINALS...BUT WILL ALLOW AMEND TO HANDLE ANY OCCURRENCE. A LIGHT EASTERLY WIND WILL PERSIST THIS MORNING...BUT WILL SWITCH TO A MORE SOUTHERLY COMPONENT AS THE BOUNDARY BEGINS TO LIFT THIS AFTERNOON. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 68 89 68 89 / 20 10 20 10 10 MLU 90 66 90 67 89 / 20 10 10 10 10 DEQ 76 63 83 66 83 / 40 30 30 20 30 TXK 80 65 85 66 86 / 40 30 20 10 20 ELD 81 65 85 66 88 / 30 20 20 10 10 TYR 88 69 90 69 88 / 20 10 20 10 10 GGG 88 68 89 68 88 / 20 10 20 10 10 LFK 90 70 90 70 89 / 10 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 21, 5:46 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 546 AM CDT THU APR 21 2011 ARZ072-073-LAZ001>006-010>014-017>022-TXZ110-124>126-136>138- 149>153-165>167-221100- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CAMP-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 546 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG AND JUST NORTH OF A FRONTAL BOUNDARY. THIS BOUNDARY IS LOCATED JUST NORTH OF INTERSTATE 20...AND WILL LIKELY BEGIN DRIFTING FURTHER NORTH BY LATER IN THE DAY. AS THE INSTABILITY IN THESE STORMS IS ELEVATED....THE MAIN POTENTIAL SEVERE THREATS WITH STRONGER STORMS IS LARGE HAIL...AND THE POSSIBILITY OF SOME FLOODING IF STORMS REPEATEDLY CONTINUE TO DEVELOP ACROSS AREAS WHICH RECEIVED HEAVY RAINFALL TOTALS WHICH STARTED YESTERDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BECOME ISOLATED IN NATURE THROUGH THE WEEKEND. HOWEVER...THUNDERSTORM ACTIVITY WILL ONCE AGAIN BECOME SIGNIFICANT BY AROUND TUESDAY...AS A STRONG STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION IS NOT ANTICIPATED DUE TO ISOLATED NATURE OF ANY SEVERE WEATHER. HOWEVER...THIS SITUATION WILL BE MONITORED FOR POSSIBLE UPDATES ON THIS STATUS. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108-109-111-112- 221100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-MORRIS-CASS- 546 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON HOURS. HOWEVER...STORMS AT THIS TIME ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...AS THE FRONT LIFTS BACK NORTH AND OUT OF THE FOUR STATE REGION. THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STRONG STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VII
In the hours before
Local storm report, Apr 21, 7:54 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM FLASH FLOOD BLEVINS 33.87N 93.58W
04/21/2011 HEMPSTEAD AR LAW ENFORCEMENT
WATER COVERING ROAD ON HWY 371.
&&
MHEMINGWLocal storm report, Apr 21, 8:02 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 3 NE HOPE 33.70N 93.55W
04/21/2011 HEMPSTEAD AR EMERGENCY MNGR
COUNTY ROAD 246 NEAR PERRYTOWN IS WASHED OUT.
&&
MHEMINGWLocal storm report, Apr 21, 8:32 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD LEWISVILLE 33.36N 93.58W
04/21/2011 LAFAYETTE AR LAW ENFORCEMENT
WATER COVERING SEVERAL ROADS IN LEWISVILLE.
&&
MHEMINGWLocal storm report, Apr 21, 8:55 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM TSTM WND DMG 5 E HOMER 32.79N 92.97W
04/21/2011 CLAIBORNE LA CO-OP OBSERVER
TREE DOWN AT HWY 9 AND FOREST GROVE RD.
&&
MHEMINGWLocal storm report, Apr 21, 9:05 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM HAIL LISBON 32.79N 92.87W
04/21/2011 E1.00 INCH CLAIBORNE LA PUBLIC
&&
MHEMINGWLocal storm report, Apr 21, 9:10 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM TSTM WND DMG 5 E HOMER 32.79N 92.97W
04/21/2011 CLAIBORNE LA CO-OP OBSERVER
SEVERAL TREES DOWN ON RICHARDSON LOOP NEAR HWY 9. SOME
TREES ARE BLOCKING THE ROAD.
&&
MHEMINGWThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:20 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 55 min |
| Apr 21, 8:53 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 47 min |
| Apr 21, 8:59 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 31 min |
| Apr 21, 10:35 AM CDT | Areal Flood Advisory | SHV | Ouachita | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.